Hi there, hope some one can help me. My OBGYN says fosamax is not calcium and will not interfere with my thyroid meds. Does anyone know this for sure?? Any information would help me. She says I should take it, but I have not because I have to take it first thing in the AM when I take my thyroid meds. Can any one help with this??
Fosamax is not calcium. It's a drug which kills your cells that take calcium out of the bones. It's also quite the poison in that respect - it's just another example of the doctors doing stupid things and sacrificing people's health in not solving problems to begin with.
Your bones may *seem* to end up healthier, but it's not safe long term, and your bones are not healthier in the long-term. Naturally the way bones work is that the calcium and magnesium in them is exchanged in and out - the lattices and everything made to support the bone and make them strong breaks down with time so this exchange is a must. Fosamax kills the cells that take calcium out of the bones.
Let's just say I've read enough about Fosamax that I know I'd NEVER EVER take it.
Assume most items prescribed by doctors are poisons and you save your health. Because in truth most of them are. Ask two questions: #1 - how will this hurt me? #2 - what are the long term effects of this (20 years out)? Most doctors won't give you a straight answer on these two or are unable to, but look around the net long enough and you WILL find the straight answers, like I've seen on Fosamax.
Fosamax is not calcium, but a poison.
[This message has been edited by Sky_Eagle1 (edited 09-15-2003).]
ok, se1, but i have osteoporosis, broke my hip, now take actonel, and the endo says that progesterone cream is much too little (weak) for me now ...
what to do? how do you know it's poison? is penicillin poison too? yes, when you take it the wrong way! i'm just wondering what info you have to back this up ...
and no, ibis, it's not calcium, so it's perfectly safe to take w/synthroid ... besides, there only has to be a 4-hour gap between the taking of synthroid and calcium -- i personally take my synthroid when i get up to pee around 3 or 4 in the morning -- then my stomach is absolutely empty, and it's 4 hours before i take anything else ... and fosamax must be taken on an empty stomach, with no drugs to interfere with its action (ya well, i take ranitidine with it, and sometimes some painkillers, when i have a headache ...)
keep the faith ...
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
My understanding of Fossamax is that while it does increase bone density, it can also make bones far more brittle. I think that it's one of those things that has only become more apparent as more and more people have been conned into taking it. And let's face it, once something is out there and being prescribed, the doctors and drug companies will not willingly admit that it's bad for fear of major lawsuits.
Originally posted by jinglebts: what to do? how do you know it's poison? is penicillin poison too? yes, when you take it the wrong way! i'm just wondering what info you have to back this up ...
A poison is anything that hurts or harms you by my definition. Fosamax hurts you for the reason described below.
Do some research and you'll find enough material that will sicken you about what Fosamax does to you in real life. They need to solve the real problem of the osteoperosis. Like with the picture on the wall, you don't solve it being crooked by taking a hammer to it and busting it to pieces. You don't have the problem of a crooked picture on the wall anymore (problem solved there), but you don't have a picture anymore either.
Same idea here with the Fosamax. While it may increase the bone density, it over time permanently destroys your bone health.
Check out the Osteoporosis board to see how many people have suffered horrendous and toxic side effects from Fosamax, as well as from the other "bone" drugs so readily prescribed these days. I won't go into detail, but Fosomax acted like a poison in my system. I literally thought I was dying. Two days after stopping it, all of my symptoms disappeared. There are natural alternatives. Again, check out the "Osteo" board.
Thank you for your responses. I have not taken it regularly, this is the only prescription I have not followed. I have wondered about my gut behavior re Fosamax. Have not taken it for 6 weeks now. I will check out the other health board.
What do you take to help your bones. I exercise regularly, do strength training, run 2 to 21/2 miles a couple times a week. Any recommendations would be appreciated.
Here is my regime (and that of many others as well):
Liquid calcium (it is just more absorbable)along with magnesium (it is included with my calcium but I take extra "Natural Calm Magnesium" to place my mag. intake slightly above the calcium. My calcium also contains Ipiflavinoids, Boron and Vit. D. I supplement Vitamin K for absorbability as well. In addition, I would divide your doses into AM and PM for additional absorbability. I don't know your age, but if you are menopausal, progesterone cream (natural) would help as well. Of course, keep on with your weight-bearing exercise. And good luck!
Peregrine, thank you. Can I find liquid calcium in health food store? I am going to Reno Thursday and can go to Wild Oats. Is there a brand you prefer? Thanks so much. I am 55 and trying to do all I can to stay healthy.
Originally posted by jinglebts: so what to do if calcium/vit d are not enough?
what's the difference between brittle and hard and dense? i really would like to know this ...
You need calcium, magnesium, vitamin d, parathyroid hormone and calcitonin to directly and successfully exchange calcium within your bones. Of course, since the rate of energy effects this too, you need adequate thyroid hormones - which most doctors don't provide.
With time on adequate thyroid hormones your bones should start strengthening themselves. If not, the real way to fix osteoporosis should be to start looking into the list of things I posted above. Your parathyroid glands (4, 2 on each side behind the thyroid gland) controls your calcium interchange - you could have a problem there.
Calcitonin is secreted by your thyroid gland, and if you have thyroid hormone problems you likely have calcitonin problems - of course the doctors callously and stupidly overlook supplementing calcitonin for those with hypothyroidism, especially if the thyroid has been destroyed in some way. IMO, a calcitonin test should be added to the FT3/FT4/TSH series, but of course, the doctors would think you even more loco to suggest that...they're THAT stupid. After all, Armour has calcitonin in it and studies have proven increased bone density on good meaningful (and not the pitiful "adequate" doses doctors typically use) effective doses.
Brittle vs. hard and dense....a steel pipe is hard and dense. A graham cracker is brittle. Should be a good start to determine the difference...you want your bones hard and durable like the steel pipe, able to take force and pressure, not like the graham cracker and have them snap like a twig.
ok, so i was ON calcitonin spray, and still got osteo, and now that i understand the graham cracker imagery, i'll continue with it (the calcitonin spray), but still, i'm worried -- i know that my bone density crashed just about the time i was getting hypo (another area where my GP didn't connect the dots -- not dx'd 'til 6 months later) -- do you think synthroid will do it (i've been upped to 125 mcg, as long as my TSH is ok, ie hypo, so next week) ... so i'm on actonel too, for now ...
I believe Osteoporosis equates to the development of spongy, pourous and fragile bones, not brittle ones. Thus, the bones have a tendency to break because they are weakened rather that they are brittle. Of course, brittle bones will have more tendency to break as well, but I am just trying to speak to the difference.
[This message has been edited by peregrine (edited 09-20-2003).]